Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diabetic, staphylococcus hominis infection found. Can I take hard drinks along with lizolid 600mg?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Staphylococcus hominis infection found

lizolid 600 mg side effects
can i take hard drinks with above medicine

I am also a diabitic patient
Posted Sun, 4 Nov 2012 in Medicines and Side Effects
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there,
Thanks for writing to us.
Considering that you are a Diabetic, it is not uncommon to acquire skin and soft tissue infection especially with Stahylococcus hominis. This organism is normally found on human skin and is otherwise harmless in normal and healthy individuals. However in diabetics with weak immune mechanisms, it can cause infections. S. hominis are more likely to be multiply resistant to antimicrobial agents than are other species of the same family of organisms. So lizold (chemical name linezolid) has been successfully used in the treatment of stahylococcus hominis infections. Linezolid is an antibiotic that is reserved for serious and resistant infections and the doctor must have prescribed it keeping in view your medical history.

Yes linezolid , like any other drug has its side effects. It can cause headache and dizziness to start with and you can end up having trouble sleeping. But on the more serious side, you can experience tightness in the chest and bloody stools can make you very disturbed.You may experience palpitations, lose muscle coordination and have mood changes. Blurring of vision and fits are the most extreme adverse effects.

No, ideally you should not take this drug along with hard drinks for one simple reason. We do not know your level of alcohol consumption and high blood level of alcohol is itself responsible for headaches and dizziness along with other systemic effects which will only become exacerbated with linezolid.

I hope that answers your queries. Please do not hesitate to revert back to me for further questions.

Wishing you a speedy recovery.

All the best.
Above answer was peer-reviewed by
Follow-up: Diabetic, staphylococcus hominis infection found. Can I take hard drinks along with lizolid 600mg? 39 hours later
I am facing a lot of problem to passing Urin

and got spots on the top penis
Answered by Dr. Asra Ishtiaq Ahmed 10 hours later
Hello there,

Good to hear from you.

You mentioned about the problem of passing urine. If it is a burning sensation you are referring to, it could be an underlying Neurogenic bladder and overactive bladder where the person does not have voluntary control over the bladder are both features of uncontrolled Diabetes. This results in urinary incontinence.

The spots on the tip of penis require more attention. If the "spots" are well defined lesions like pustules, you must consult a Skin specialist to rule our sexually transmitted diseases (STDs) if you are sexually active. In this case, certain blood tests can be done to confirm the same.

A photo of the lesions can possibly help us clinch the diagnosis and also explain if these spots are a cause of difficulty in urination.

Hope to hear from you soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor